Oklahoma, 2014Damaging Winds in Oklahoma, May 24, 2014
May 24, 2014 · NWS OUN · 2 events in 1 county or zone
Despite rather weak surface flow, isolated thunderstorms developed during the late afternoon hours along a weak surface trough stretched from southwest to northeast across central Oklahoma. A few storms developed along this feature and with modest southwesterly flow aloft, became briefly severe.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Despite rather weak surface flow, isolated thunderstorms developed during the late afternoon hours along a weak surface trough stretched from southwest to northeast across central Oklahoma. A few storms developed along this feature and with modest southwesterly flow aloft, became briefly severe.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at May 24, 2:16 PM CST, 2 hours 47 minutes earlier.
Area forecast discussion, May 24, 2:16 PM CST, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
316 PM CDT SAT MAY 24 2014
.DISCUSSION...
SCATTERED STORMS EXPECTED TO MOVE ACROSS CENTRAL...AND FROM
WESTERN INTO NORTHERN OKLAHOMA THROUGH THE EARLY EVENING HOURS
WITH HEAVY RAIN/LIGHTNING THE MAIN SAFETY CONCERNS. STRONG TO
SEVERE CONVECTION SKIRTING WESTERN NORTH TEXAS WILL ALSO IMPACT
PARTS OF NORTH TEXAS AND PERHAPS FAR SOUTHERN OKLAHOMA INTO THIS
EVENING. HIGH PLAINS CONVECTION STILL POSSIBLE LATE THIS AFTERNOON
AND EVENING WHICH WILL TRACK TOWARD THE BODY OF OKLAHOMA LATE
TONIGHT AND TOMORROW MORNING. LOCATIONS EAST OF I-35 HAVE NOT
RECEIVED MUCH IN THE WAY OF RAIN...BUT THIS WILL CHANGE OVER THE
NEXT 24 TO 48 HOURS AS SLOW MOVING UPPER LOW PROGRESSES EAST.
UPPER LOW PROGD TO BE OVER OKLAHOMA TUESDAY AND THEREAFTER WEAKEN
AND LOITER SOUTHERN PLAINS AND LOWER MISSISSIPPI VALLEY INTO NEXT
WEEKEND. THIS WILL KEEP CHANCES FOR RAIN GOING OVER AT LEAST THE
EASTERN HALF OF OKLAHOMA INTO NEXT WEEKEND ALTHOUGH SHOULD BE LESS
COVERAGE THAN EARLY WEEK ACTIVITY. SEVERE WEATHER THREAT WILL
REMAIN ON THE LOW SIDE BUT ISOLATED DAMAGING WIND GUSTS CANNOT BE
RULED OUT IN MODERATE CAPE AND LOW SHEAR ENVIRONMENT. HEAVY RAIN
AND FREQUENT LIGHTNING WILL BE THE PRIMARY HAZARDS AND WITH THIS
BEING ONE OF THE BIGGER OUTDOOR WEEKENDS...FOLKS NEED TO KEEP
THESE HAZARDS IN MIND.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 66 83 66 82 / 60 60 40 60
HOBART OK 63 80 64 81 / 70 60 60 50
WICHITA FALLS TX 66 84 65 83 / 60 60 60 60
GAGE OK 62 78 62 82 / 50 50 40 50
PONCA CITY OK 66 82 65 83 / 60 60 40 60
DURANT OK 67 86 67 83 / 30 30 30 40
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&
03/11
Hazardous weather outlook, May 24, 10:58 AM CST, 6 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1158 AM CDT SAT MAY 24 2014
OKZ004>048-050>052-TXZ083>090-251700-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1158 AM CDT SAT MAY 24 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN
NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
.THUNDERSTORMS...
SHOWER AND THUNDERSTORM ACTIVITY WILL INCREASE THROUGH THE
AFTERNOON AND EVENING ACROSS WESTERN AND CENTRAL OKLAHOMA...AND
WESTERN NORTH TEXAS. SEVERE STORMS ARE NOT EXPECTED...ALTHOUGH
VERY HEAVY BRIEF RAINFALL AND FREQUENT LIGHTNING WILL BE
POSSIBLE. THUNDERSTORMS WILL CONTINUE TO INCREASE IN COVERAGE
THROUGH THE EVENING AND OVERNIGHT HOURS...SLOWLY MOVING INTO
PORTIONS OF CENTRAL OKLAHOMA BY TOMORROW MORNING.
.FLOODING...
PERIODS OF HEAVY RAIN MAY RESULT IN MINOR FLOODING AND PONDING OF
WATER ON SOME ROADWAYS. SOUTHWESTERN OKLAHOMA AND WESTERN NORTH
TEXAS WILL BE THE REGIONS MOST LIKELY TO SEE MINOR FLOODING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
.THUNDERSTORMS...
SHOWERS AND THUNDERSTORMS WILL CONTINUE SUNDAY THROUGH EARLY NEXT
WEEK AS A LARGE UPPER STORM SYSTEM SLOWLY TRACKS TOWARD THE
SOUTHERN PLAINS. THE THREAT OF SEVERE STORMS WILL REMAIN LOW
SATURDAY THROUGH EARLY NEXT WEEK...THOUGH LOCALLY HEAVY RAINFALL
MAY OCCUR.
.FLOODING...
PERIODS OF HEAVY RAINFALL OVER THE HOLIDAY WEEKEND MAY RESULT
IN MINOR FLOODING AND PONDING OF WATER ON ROADWAYS.
GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN... AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
In the hours before
Special weather statement, May 24, 4:14 PM CST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
514 PM CDT SAT MAY 24 2014
OKZ044-045-TXZ090-242300-
COTTON OK-JEFFERSON OK-CLAY TX-
514 PM CDT SAT MAY 24 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COTTON...WEST
CENTRAL JEFFERSON AND NORTHWESTERN CLAY COUNTIES UNTIL 600 PM CDT...
AT 512 PM CDT...A SMALL CLUSTER OF STRONG THUNDERSTORMS WERE
LOCATED FROM CHARLIE TO RANDLETT TO DEVOL. THE STORMS WERE MOVING
MOVING NORTHEAST AT 20 TO 30 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.
&&
LAT...LON 3400 9843 3408 9842 3409 9844 3407 9845
3408 9846 3423 9853 3436 9820 3410 9792
3396 9841
TIME...MOT...LOC 2212Z 235DEG 18KT 3409 9840Special weather statement, May 24, 4:18 PM CST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
518 PM CDT SAT MAY 24 2014
OKZ023-024-027-242245-
CADDO OK-GRADY OK-CANADIAN OK-
518 PM CDT SAT MAY 24 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CADDO...NORTHERN
GRADY AND SOUTHERN CANADIAN COUNTIES UNTIL 545 PM CDT...
AT 515 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
NEAR COGAR TO NEAR LAKE CHICKASHA TO NEAR CEMENT...MOVING EAST AT 15
TO 25 MPH. ANOTHER SMALL CLUSTER OF STORMS WERE LOCATED EL RENO TO
UNION CITY.
HAZARDS INCLUDE...
WIND GUSTS TO 40 TO 50 MPH...
SOME FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.
&&
LAT...LON 3536 9770 3492 9786 3485 9826 3512 9817
3539 9828 3562 9787
TIME...MOT...LOC 2215Z 247DEG 14KT 3535 9817 3515 9809 3495 9816Special weather statement, May 24, 4:26 PM CST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
526 PM CDT SAT MAY 24 2014
OKZ024-025-029-242315-
OKLAHOMA OK-CLEVELAND OK-CANADIAN OK-
526 PM CDT SAT MAY 24 2014
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN OKLAHOMA...NORTHWESTERN
CLEVELAND AND NORTHEASTERN CANADIAN COUNTIES UNTIL 615 PM CDT...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS EASTERN CANADIAN
COUNTY AND WESTERN OKLAHOMA COUNTY THROUGH 615 PM. HEAVY RAINFALL WITH THESE STORMS
WILL CAUSE SOME MINOR FLOODING AND PONDING OF WATER ON ROADS. IF YOU HEAR THUNDER...
PLEASE MOVE INSIDE.
HAZARDS INCLUDE...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.
&&
LAT...LON 3560 9733 3531 9763 3534 9768 3572 9793
3572 9758
TIME...MOT...LOC 2223Z 204DEG 17KT 3538 9766Special weather statement, May 24, 4:44 PM CST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
544 PM CDT SAT MAY 24 2014
OKZ024-027-028-242315-
MCCLAIN OK-GRADY OK-CANADIAN OK-
544 PM CDT SAT MAY 24 2014
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MCCLAIN...NORTHERN GRADY
AND EASTERN CANADIAN COUNTIES UNTIL 615 PM CDT...
AT 539 PM CDT...A SMALL CLUSTER OF STRONG THUNDERSTORMS WERE LOCATED FROM
POCASSET TO MINCO TO UNION CITY AND TUTTLE. THESE STORMS WERE MOVING IN
THE GENERAL DIRECTION OF MUSTANG AND YUKON. VERY HEAVY RAINFALL AND WIND
GUSTS OF 40 TO 45 MPH ARE LIKELY. THE STORMS WERE MOVING NORTHEAST AT
40 TO 50 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.
&&
LAT...LON 3567 9790 3536 9767 3533 9767 3531 9763
3524 9758 3508 9795 3541 9811
TIME...MOT...LOC 2239Z 239DEG 49KT 3529 9781Special weather statement, May 24, 4:53 PM CST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
553 PM CDT SAT MAY 24 2014
OKZ008-013-242330-
KAY OK-NOBLE OK-
553 PM CDT SAT MAY 24 2014
...SIGNIFICANT WEATHER ADVISORY FOR KAY AND NORTHERN NOBLE COUNTIES
UNTIL 630 PM CDT...
AT 547 PM CDT...SCATTERED TO NUMEROUS THUNDERSTORMS...SOME STRONG...WERE
LOCATED FROM MORRISON TO RED ROCK TO PONCA CITY AND NEWKIRK. THE STORMS
WERE MOVING NORTH AT 30 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 40 TO 45 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...
LAT...LON 3679 9676 3675 9683 3675 9689 3668 9694
3670 9704 3668 9707 3659 9705 3660 9691
3657 9689 3650 9703 3633 9704 3633 9692
3624 9694 3624 9699 3649 9740 3700 9727
3700 9675
TIME...MOT...LOC 2247Z 198DEG 27KT 3649 9716Special weather statement, May 24, 4:56 PM CST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
556 PM CDT SAT MAY 24 2014
OKZ028-029-242330-
MCCLAIN OK-CLEVELAND OK-
556 PM CDT SAT MAY 24 2014
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL MCCLAIN AND
NORTHEASTERN CLEVELAND COUNTIES UNTIL 630 PM CDT...
AT 554 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR GOLDSBY...
MOVING NORTH AT 30 MPH. THIS STORM WILL MOVE ACROSS NORMAN AND MOORE
THROUGH 630 PM.
HAZARDS INCLUDE...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.
&&
LAT...LON 3504 9737 3511 9758 3538 9752 3537 9721
TIME...MOT...LOC 2254Z 198DEG 26KT 3516 9745
Thunderstorm Wind, Oklahoma
- When
- May 24, 5:03 PM CST
- Where
- Oklahoma County, (Okc)will Rogers Apt
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 35.390, -97.600
At least three power lines were downed on the southwest side of Oklahoma City near Will Rogers World Airport.
Thunderstorm Wind, Oklahoma
- When
- May 24, 5:52 PM CST
- Where
- Oklahoma County, 2.25 mi E of Choctaw
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 35.490, -97.230
Several downed power lines were reported near 1900 Donnell Street in northeast Oklahoma City.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Hail in New Mexico, May 24, 2014$15,000 · 2.75 in hail · 11 events
- Hail and Damaging Wind in Texas, May 24, 20142.75 in hail · 16 events
- Lightning Strike in Wyoming, May 24, 20141 injured · 1 event
- Flood and Hail in Missouri, May 24 to 26, 2014$3,000 · 52 kt wind · 5 events
- Winter Weather in Colorado, May 24 to 25, 20145 events
- Hail and Damaging Winds in Texas, May 24, 2014$4,000 · 1.5 in hail · 4 events
- Flooding in Montana, May 24 to 27, 20143 events
- Flash Flood and Heavy Rain in Wyoming, May 24 to 25, 2014$10,000 · 2 events
- Hail in New Mexico, May 24, 20141.5 in hail · 2 events
- Hail in Colorado, May 24, 20141 in hail · 2 events
- Flood in Kansas, May 24, 20141 event
- Tornado in Wyoming, May 24, 2014EF0 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 521352, 521353.